MAUDE Adverse Event Report: UNOMEDICAL A/S ROCHE ACCU-CHEK TENDERLINK; INSULIN INFUSION SET - TYPE COMFORT

UNOMEDICAL A/S ROCHE ACCU-CHEK TENDERLINK; INSULIN INFUSION SET - TYPE COMFORT
Model Number 4541600001
Health Effect - Clinical Codes Hyperglycemia (1905); Cramp(s) (2193); Loss of consciousness (2418)
Date of Event 01/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Presently (25apr2019) no root cause can be determined.Unomedical is trying to obtain further, relevant information on the incident.No used set has been returned and an infusion set failure cannot be confirmed.By presently available data causality remains unclear.In particular, the absence of a pump alarm ('no delivery') may indicate that the infusion set was not occluded.A visual inspection and tests for flow and leak were performed on the returned unused devices (9 sets).All test results were within specifications.The lot reference samples were visually inspected and tested for flow and leak.All test results were within specifications.The batch record 5227999 was verified and found within specifications.
 
Event or Problem Description
(b)(4).(b)(6) - incident data from a roche diabetes care communication to unomedical.(b)(4): on (b)(6) 2019 customer inserted an ac tenderlink 13mm/60cm; after 5-6 hours blood glucose value increased to up to 500 mg/dl.On (b)(6) 2019 at 01:00 a.M.Blood glucose value was 360 mg/dl.Correction via syringe.In the night the roommate found the customer unresponsive/unconscious with cramps in his bed.The roommate called the emergency doctor.Customer got an infusion (unknown) and was driven to the (b)(6).Released from the hospital on (b)(6) 2019 after receiving the replacement pump.Now everything o.K.The customer noticed that there was a leak at the soft cannula and the needle was bent.Furthermore customer assumes the pump doesn't deliver insulin correctly and pump makes abnormal noises.
 
Event or Problem Description
Unomedical reference is (b)(4).Translated from german: incident data from a roche diabetes care communication to unomedical.Roche reference is (b)(4): on (b)(6) 2019 customer inserted an ac tenderlink 13mm/60cm; after 5-6 hours blood glucose value increased to up to 500 mg/dl.On (b)(6) 2019 at 01:00 a.M.Blood glucose value was 360 mg/dl.Correction via syringe.In the night the roommate found the customer unresponsive/unconscious with cramps in his bed.The roommate called the emergency doctor.Customer got an infusion (unknown) and was driven to the (b)(6).Released from the hospital on (b)(6) 2019 after receiving the replacement pump.Now everything o.K.The customer noticed that there was a leak at the soft cannula and the needle was bent.Furthermore customer assumes the pump doesn't deliver insulin correctly and pump makes abnormal noises.
 
Additional Manufacturer Narrative
Presently (25apr2019) no root cause can be determined.Unomedical is trying to obtain further, relevant information on the incident.No used set has been returned and an infusion set failure cannot be confirmed.By presently available data causality remains unclear.In particular, the absence of a pump alarm ('no delivery') may indicate that the infusion set was not occluded.A visual inspection and tests for flow and leak were performed on the returned unused devices (9 sets).All test results were within specifications.The lot reference samples were visually inspected and tested for flow and leak.All test results were within specifications.The batch record 5227999 was verified and found within specifications.Update per 20-may-2019: it has not been possible to obtain further incident data.Taking into account the remark that after pump replacement 'everything is o.K.' we assume it to be likely that a pump malfunction caused the incident, and that the observation of a bent cannula is incidental.Moreover, should a cannula be so bent that the insulin fluid path becomes obstructed the pumps occlusion alarm should alert the patient.Should any new, relevant information become available we will re-assess the incident and inform fda by a new follow-up mdr submission.

Brand Name
ROCHE ACCU-CHEK TENDERLINK
Common Device Name
INSULIN INFUSION SET - TYPE COMFORT
Manufacturer (Section D)
UNOMEDICAL A/S
aaholmvej 1-3, osted
lejre, 4320
DA  4320
MDR Report Key8548637
Report Number8021545-2019-00002
Device Sequence Number10852807
Product Code FPA
UDI-Device Identifier05705244008502
UDI-Public05705244008502
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K162812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/01/2021
Device Model Number4541600001
Device Lot Number5227999
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age60 YR
Patient Weight84